Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 22, 2007, 6:20 AM EDT for Van Buren County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 6:20 AM EDT (10:20 UTC)
- Expired
- Aug 22, 2007, 7:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 221020 SVRGRR MIC159-221100- /O.NEW.KGRR.SV.W.0064.070822T1020Z-070822T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 620 AM EDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 700 AM EDT * AT 617 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER VAN BUREN COUNTY...OR ABOUT 11 MILES SOUTHEAST OF SOUTH HAVEN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MI JERICHO CORNERS BY 625 AM EDT GLENDALE...BLOOMINGDALE AND BERLAMONT BY 630 AM EDT ARMSTRONG CORNERS BY 635 AM EDT PINE GROVE AND GOBLES BY 640 AM EDT KENDALL AND ALMENA BY 645 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4239 8610 4223 8611 4222 8578 4240 8577 $$ NJJ
2 follow-up statements
000 WWUS53 KGRR 221037 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 637 AM EDT WED AUG 22 2007 MIC159-221100- /O.CON.KGRR.SV.W.0064.000000T0000Z-070822T1100Z/ VAN BUREN MI- 637 AM EDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR VAN BUREN COUNTY... AT 634 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 12 MILES NORTHWEST OF PAW PAW...AND MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GOBLES AND ARMSTRONG CORNERS BY 645 AM EDT PINE GROVE...KENDALL AND ALMENA BY 650 AM EDT MENTHA BY 655 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4240 8607 4228 8608 4225 8578 4242 8578 $$ NJJ
000 WWUS53 KGRR 221058 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 658 AM EDT WED AUG 22 2007 MIC159-221108- /O.EXP.KGRR.SV.W.0064.000000T0000Z-070822T1100Z/ VAN BUREN MI- 658 AM EDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY WILL BE ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4240 8607 4228 8608 4225 8578 4242 8578 $$ NJJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:07 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 4:07 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT WED AUG 22 2007 LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION... .SYNOPSIS...(407 AM EDT WED AUG 22 2007) A STALLED OUT FRONTAL BOUNDARY IS LOCATED JUST SOUTH OF LOWER MICHIGAN THIS MORNING. THIS FRONT IS EXPECTED TO REMAIN RATHER ACTIVE AS WAVES OF LOW PRESSURE MOVE ALONG IT FROM THIS MORNING RIGHT ON THROUGH THE DAY ON SATURDAY. PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA FROM TODAY RIGHT ON THROUGH THE DAY ON SATURDAY. SEVERE WEATHER WILL BE BE POSSIBLE THROUGH THIS PERIOD...AS WILL HEAVY RAINFALL. && .SHORT TERM... (407 AM EDT WED AUG 22 2007) LATEST SFC ANALYSIS THIS MORNING AS OF 07Z HAS THE FRONTAL BOUNDARY ROUGHLY ALONG A LINE FROM THE QUAD CITIES...TO JUST NORTH OF KORD...TO NEAR KFWA...AND THEN TO KDAY. IMPRESSIVE MCS OVER WI EARLIER IS NOW IN THE STAGE OF WEAKENING AS IT HEADS E/NE TOWARD CENTRAL LAKE MICHIGAN. WE DO THINK THAT AT LEAST THE NW COUNTIES WILL SEE RAIN FROM THIS DECAYING MCS IF NOT AREAS FURTHER SOUTH. INSTABILITY IS DEFINITELY MORE IMPRESSIVE ACROSS THE LAKE OVER WI AS THE LLJ IS MUCH BETTER OVER THERE. IT DOES LOOK LIKE ANOTHER LINE IS ORGANIZING LIKELY NEAR THE SFC FRONT OVER NRN IL. WE WILL WAIT UNTIL PRESS TIME TO DETERMINE PCPN CHC FOR THIS MORNING. THERE IS A BIT OF ELEVATED INSTABILITY IN PLACE WITH ELEVATED LI/S FALLING DOWN TO -2 TO -4 BY 12Z THIS MORNING...THUS THUNDER REMAINS VERY POSSIBLE. OBVIOUSLY THIS PCPN WILL HAVE AN IMPACT ON THE FRONTAL POSITION THROUGH THE DAY. IT SEEMS LIKE THE FRONT MAY MAKE IT NO FURTHER NORTH THAN I-96 IF THAT FAR. THIS ALONG WITH PCPN AND CLOUD DEBRIS SHOULD HOLD TEMPS DOWN A BIT FOR A GOOD PORTION OF THE CWFA...AND WE HAVE ONCE AGAIN UNDERCUT THE MAV GUIDANCE AS FAR AS TEMPS GO FOR THE NRN TWO THIRDS OF THE CWFA. ADDITIONAL WEAKER WAVES ALONG THE FRONT WILL BE POSSIBLE THROUGH THE DAY TODAY. PLENTY OF MOISTURE IS AVAILABLE WITH PWATS IN THE 1.5 TO 2 INCH RANGE OVER THE REGION. SOUTH OF THE FRONT...MODELS ARE INDICATING THAT OVER 2K J/KG OF SB CAPE WILL BE AVAILABLE WITH DEW POINTS IN THE LOWER 70S AND TEMPS SOUTH OF THE FRONT WELL INTO THE 80S. BULK SHEAR DECREASES AS YOU HEAD SOUTH TO AROUND 25 TO 30 KTS...BUT THE GOOD DEAL OF INSTABILITY WITH MARGINAL SHEAR WILL PRODUCE A SEVERE THREAT. THE FRONT IS EXPECTED TO REMAIN IN THE AREA THROUGH A GOOD PORTION OF THE NIGHT TONIGHT AND DURING THE DAY ON THU...UNTIL A FAIRLY DECENT SHORT WAVE MOVES OUT OF THE PLAINS AND TOWARD THE GREAT LAKES. THIS LOOKS TO BE THE BEST OPPORTUNITY FOR THE WARM FRONT TO BE PUSHED NORTH THROUGH THE AREA. UNTIL THIS OCCURS...SHOWERS AND STORMS WILL REMAIN POSSIBLE WITH THE BEST CHANCES JUST NORTH OF THE FRONT. THE WARMEST DAY LOOKS TO BE ON THU AS MORE OF THE CWFA GETS INTO THE WARM SECTOR. AS THE SHORT WAVE AND ASSOCIATED SFC LOW MOVE WELL NORTHEAST BY FRI MORNING...THE FRONT WILL COME BACK TO THE SOUTH AND WILL LIKELY CLEAR THE AREA BY 12Z FRI MORNING. THE BEST POTENTIAL FOR PCPN THU NIGHT WILL BE NORTH OF THE AREA AS A STRONG LLJ FIRES CONVECTION NEAR THE SFC LOW. POTENTIAL FOR CONVECTION OVER THE CWFA WILL REMAIN AS THE COLD FRONT DROPS THROUGH. TIME OF DAY WILL NOT BE IN FAVOR OF HIGH POPS WITH THE FRONT COMING THROUGH AT NIGHT. HOWEVER PLENTY OF MOISTURE WILL BE IN PLACE...AND SFC BASED AND ELEVATED INSTABILITY IS EXPECTED TO BE PRESENT. ADDITIONAL WAVES OF LOW PRESSURE ARE THEN EXPECTED TO RIDE ALONG THE FRONT ON FRI...CONTINUING THE THREAT OF PCPN. && .LONG TERM... (407 AM EDT WED AUG 22 2007) FINAL WAVE EXPECTED TO MOVE NE ALONG THE BAROCLINIC ZONE EITHER FRIDAY NIGHT OR SATURDAY. ONCE THAT OCCURS THE ACTIVE FRONTAL BOUNDARY SHOULD FINALLY PUSH SOUTHEAST OUT OF THE AREA. WILL CARRY POPS BOTH FRIDAY NIGHT AND SATURDAY... ALTHOUGH ITS QUITE POSSIBLE SATURDAY WILL END UP BEING DRY (ESPECIALLY IN THE NW CWFA) IF THE GFS/S EARLIER TIMING IS CORRECT. QUIET WX WITH LESS HUMID CONDITIONS EXPECTED TO RETURN FOR SUNDAY INTO EARLY NEXT WEEK AS A SFC HIGH SLIDES EAST ACROSS THE REGION. && .AVIATION...(155 AM EDT WED AUG 22 2007 ) FOG/STRATUS TRENDS ARE DIFFICULT TO NAIL DOWN TONIGHT. SOME SITES HAVE LIFR CIGS WITH 1-2 MI VSBYS WHILE OTHERS HAVE VFR CIGS WITH 4-5 MI VSBYS. THE WARM FRONT STILL APPEARS TO BE SOUTH OF THE AREA... BUT MAY BE TRYING TO BULGE NORTH ALONG THE LK MI SHORELINE. LOWEST CIGS/VSBYS TONIGHT SHOULD BE IN THE EAST (NORTH OF THE BOUNDARY) AROUND LAN AND JXN... WHILE MKG MAY HAVE BEST CONDITIONS. IN ANY EVENT... DEW POINTS AOA 70 ARE SPREADING NORTH WHICH COULD PROMOTE FOG/STRATUS DEVELOPMENT JUST ABOUT ANYWHERE. CONVECTION RACING EAST THROUGH WI EXPECTED TO WEAKEN BY THE TIME IT CROSSES LK MI... BUT STILL WORTHY OF VCTS FOR MKG TOWARD 12Z. OTHERWISE LOOK FOR IMPROVING CIGS/VSBYS WED MRNG... WITH SCATTERED CONVECTION PROBABLY INCREASING IN THE AFTERNOON AS INSTABILITY INCREASES. && .MARINE... (407 AM EDT WED AUG 22 2007) AS THE WARM FRONT MOVES SLOWLY NORTH INTO THE AREA...WINDS WILL SHIFT FROM SOUTHEAST NORTH OF THE FRONT TO SOUTH/SOUTHWEST SOUTH OF IT. WINDS ARE EXPECTED TO GENERALLY STAY AT OR BELOW 15 KNOTS TODAY AND TONIGHT. AS A MORE SUBSTANTIAL WAVE OF LOW PRESSURE MOVES INTO THE AREA ON THURSDAY...WINDS WILL LIKELY INCREASE FROM THE SOUTH. && .HYDROLOGY... (407 AM EDT WED AUG 22 2007) USGS RIVER AND STREAM DATA INDICATES THAT ALMOST ALL DATA POINTS REMAIN AT ABOVE TO MUCH ABOVE NORMAL. EVEN WITH THIS SAID...NO PROBLEMS ARE BEING REPORTED AT THIS TIME...AND ALL GAGE DATA INDICATES ALL RIVERS REMAIN BELOW ACTION STAGE. LATEST RIVER FORECASTS FROM THE RFC FOR THE AREA KEEP ALL FORECAST POINTS BELOW ACTIONS STAGE WITH A GENERAL 0.5 TO 1 INCH BASIN AVERAGE OVER THE NEXT 24 HOURS. WE WILL HAVE TO CONTINUE TO MONITOR HEAVY RAINFALL POTENTIAL AS IF WE GET A WHOLE LOT MORE PRECIPITATION...SOME PROBLEMS WILL BEGIN TO OCCUR AS FAR AS HIGH RIVER LEVELS ARE CONCERNED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: MEADE AVIATION: MEADE MARINE: NJJ HYDROLOGY: NJJ
Hazardous weather outlook, Aug 22, 6:00 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 AM EDT WED AUG 22 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 600 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE THROUGH 9 AM. A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN AT 6 AM WILL AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 96 EARLY THIS MORNING. THIS LINE WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND MAY ALSO PRODUCE WIND GUSTS OF UP TO 50 MPH AND MARBLE SIZE HAIL BEFORE MOVING OUT OF THE AREA BY MID MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND SMALL STREAM FLOODING. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT... WITH QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY. LMZ844>849-230900- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 600 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE TODAY AND TONIGHT. A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN AT 6 AM MAY PRODUCE WIND GUSTS OF UP TO 40 KNOTS AND MARBLE SIZE HAIL THROUGH 8 AM SOUTH OF MUSKEGON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT...WITH QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY. MEADE
In the hours before
Special weather statement, Aug 22, 6:03 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EDT WED AUG 22 2007
MIZ056-057-064-065-071-072-221100-
ALLEGAN-BARRY-KALAMAZOO-KENT-OTTAWA-VAN BUREN-
603 AM EDT WED AUG 22 2007
...SPECIAL WEATHER STATEMENT...
AT 601 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAND HAVEN TO
35 MILES SOUTHWEST OF SOUTH HAVEN...MOVING EAST AT 45 MPH.
HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...COOPERSVILLE...SAUGATUCK...
ZEELAND...HOLLAND...SOUTH HAVEN...JENISON...WYOMING AND GRAND RAPIDS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4310 8626 4254 8625 4209 8652 4208 8565
4310 8529
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:33 AM EDT | Special Marine Warning | GRR | 71 min | |
| Aug 22, 6:03 AM EDT | Special Weather Statement | GRR | Allegan, Kent, Ottawa, Van Buren | 57 min |
| Aug 22, 7:02 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 43 min |
| Aug 22, 7:03 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more | 57 min |
| Aug 22, 7:51 AM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 69 min |
| Aug 22, 9:03 AM EDT | Special Weather Statement | GRR | Washtenaw | 27 min |
| Aug 22, 7:24 PM EDT | Special Marine Warning | GRR | 66 min | |
| Aug 22, 7:45 PM EDT | Special Weather Statement | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.